Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    OT- birth control issues
    avatar
    sdadkin posted:
    DS2 was born May 3rd. The following month my Dr put me on the mini pill. (I had taken this for about a year after DS1 was born and always had a regular period with it). Sometimes I would forget to take it so in August I went and got the depo shot. I didn't have a period at all with it. It made me gain like 10 pounds so when it came time to get the second shot I just switched to the Yaz pill (in Nov). I had 1 period at the very beginning when I started taking it and then I had another one 2 weeks later. The Yaz pill made me very moody. So in Dec I switched back to the mini pill (I should've never switched to begin with!). I have not had a period with the mini pill at all this time. The last period I had was the 2 that I had in Nov.

    I know that it's normal to not have a period sometimes while you're on bc, but I took the mini pill for a whole year and always had a normal period right on schedule. I still get cramping ever so often but no bleeding at all. I have taken several pregnancy tests within the last couple of months so I know that's not it. I spoke with a nurse at the dr office and she didn't seem concerned. She thought it was normal. I already have an appt scheduled in June for my yearly exam. I wonder if I should just wait it out until then or if I should make an appt sooner?
    Me 26, SO 26, DS1 (7/22/09), DS2 (5/03/11)
    Reply
     
    avatar
    jlynnpaine responded:
    That does seem odd, but I really don't know if it's typical or not. For me, I bled constantly on the mini pill. Could be that your hormone levels are just different this time around and that's why you're not getting a period. If you're worried, I'd go in and talk to the doctor. If you don't mind waiting, then just hold on until your annual. There are so many different pills out there that I'm sure your doctor can offer something that will work well for you and not have you worrying constantly about being pregnant. Good luck!
    Jodi (27) DH (24) Shaelynn (2)
     
    avatar
    jlynnpaine responded:
    Oh, I also meant to ask, are you nursing? That could have a lot to do with not having your period.
    Jodi (27) DH (24) Shaelynn (2)
     
    avatar
    sdadkin replied to jlynnpaine's response:
    No, I stopped nursing both of my boys around 3-4 months when I had to go back to work and stopped producing enough milk for them.

    I hate not having a period. I know it seems like it would be a good thing, but the constant worrying about being pregnant again so soon is driving me crazy!
    Me 26, SO 26, DS1 (7/22/09), DS2 (5/03/11)
     
    avatar
    jlynnpaine replied to sdadkin's response:
    Oh, I totally don't blame you. I'd be worried all the time too. If it was me, I'd go now. Then you'll have a couple months to see if the new bc is working well for you before your annual. If not, then you can switch again. If so, that's great and a few less months of worry.
    Jodi (27) DH (24) Shaelynn (2)


    Spotlight: Member Stories

    Helllo everyone i am a 26 year old mother of a 8 year old daughter and a 2 year old son. They are my world!!

    Helpful Tips

    Milk
    Has your little one decided to boycott milk? If so, dont "sugar coat" it with strawberry or chocolate. Try adding a small amount of vanilla ... More
    Was this Helpful?
    15 of 22 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.